Hail, Sandusky
- When
- May 1, 3:25 PM EST
- Where
- Sandusky County, Clyde
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.800, -82.983
Nickel size hail was observed four miles northwest of Clyde.
10 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 1, 2:20 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 320 PM EDT THU MAY 1 2003 MOST OF AREA CRNTLY IN A SEVERE THUNDERSTORM WATCH. WL NEED TO KP LKLY/CAT POPS FOR CWA OVRNGT FOR CONVECTION THIS EVG. ALSO MESOETA/ETA CONTINUE WITH UP VV THRU THE 1ST HALF OF THE NIGHT AS FVRBL DYNAMICS AND A DISTURBANCE ON THE FRONT MOVES THRU. FOR FRIDAY DP MSTR RMNS IN PLACE ACRS CWA BHND CDFNT. NO MAJOR FORCING IN PLACE FOR THE DAY BUT WITH N/NELY FLOW AND COLD AIR IN PLACE WL CONT WITH A CHANCE OF SHOWERS. FRIDAY NIGHT HIGH PRES STARTS TO BLD IN FM THE NORTH ALTHOUGH MSTR TAKES ALL NIGHT AND THEN SOME TO GET OUT OF THE AREA SO WL JUST CONTINUE WITH CLDS THRU THE NIGHT. SAT SHOULD TURN OUT OK AFTER GETTING RID OF THE CLDS IN THE MORNING. WRKZFP OUT MISCLE IN A FEW .CLE... OH...NONE. PA...NONE.
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 706 AM EDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SEVERE THUNDERSTORMS WILL BE A POSSIBILITY OVER MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY AND TONIGHT. THE GREATEST THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE LIKELY ACROSS NORTHERN OHIO ESPECIALLY NORTHWEST OHIO THIS MORNING BUT THE MOST LIKELY TIME OF OCCURRENCE OF ANY SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VRCEK
The Cleveland radar (KCLE), 116 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
10 hail, 5 thunderstorm wind. Local standard time, as filed.
Nickel size hail was observed four miles northwest of Clyde.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed four miles east of Lodi near Westfield Center.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Thunderstorm winds downed several large tree limbs southwest of Macedonia.
Nickel size hail was observed.
Penny size hail was observed ten miles southwest of Bucyrus.
Thunderstorm winds downed a large tree limb north of Cortland.
Thunderstorm winds downed a large tree limb south of Kinsman.
Thunderstorm winds downed a large tree.
Thunderstorm winds downed several large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360386, 5360388, 5360387, 5360389, 5360468, 5360392, 5360390, 5360391, 5359620, 5360469, 5359618, 5359617, 5360470, 5359619, 5359621.